Ask a doctor

I Had an Injection of Dysport over 4 Months Ago and Now my Right Eyelid is Half Closed?

The doctor is denying that the effects are from Dyosport and wants to operate on the muscle to tighten the muscle in my eye. I have looked at previous photos before the Dyosport and my eye was fine. Is this a temporary droop or what can I expect?

Doctor Answers (8)

Dysport or Botox and Eyelid Ptosis

+1

Both Botox and Dysport can cause temporary eyelid muscle weakness (ptosis).  More commonly, both medications can unmask inherent mild eyelid ptosis  or cause worsening of ptosis.  The physician would normally evaluate eyelid ptosis prior to administering Botox or Dysport.

Philadelphia Plastic Surgeon
5.0 out of 5 stars 1 review

Dysport

+1

I would wait for the effects of the Dysport to wear off before making any judgments.  I would recommend that you get another opinion from a board certified facial plastic surgeon. 

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Post Dysport Treatment - Eyelid Drooping

+1

Thank you for your question. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. I would recommend seeing another doctor to get a second opinion or you can wait another 2-4 months and evaluate if your Dysport has worn off and drooping has subsided. I hope this helps.

Bay Area Dermatologist
4.5 out of 5 stars 12 reviews

Wait wait wait

+1

I find it hard to believe that the surgeon did not notice a "lid lag" pre-injection.  A thorough examination should have been done prior to the injection, as well as a thorough history to see if there were any medical problems not known.  I would seek out another board-certified plastic surgeon for a second opinion.  And I would definitely wait another few months for the Dysport to go away.

Houston Plastic Surgeon
4.5 out of 5 stars 10 reviews

Eyelid droop after Dysport or Botox can last longer than expected, but should resolve.

+1

Though it is distressing to be saddled with this unfortunate side effect from forehead treatment with Dysport, I would not recommend rushing to surgical correction of the eyelid as your plastic surgeon is suggesting. If you can manage to stand it, I would wait at least 4 to 6 more months to allow as much natural return to function as possible before pursuing any such permanent reaction. When the Dysport does wear off, if you have had surgery, your eyelid will not function normally, and surgery can not be undone.

 

In the interim, do see other oculoplastic surgeons for their opinions on the most conservative care possible, and discuss longer term solutions to be pursued only in the unlikely scenario that the eye does not return eventually to normal.

Web reference: http://www.ArtofDermatology.com

New York Dermatologic Surgeon
5.0 out of 5 stars 38 reviews

I Had an Injection of Dysport over 4 Months Ago and Now my Right Eyelid is Half Closed?

+1

It is highly unlikely that after four months post injection with Dysport that you would be experiencing a half closed eyelid.  See your Plastic Surgeon for other recommendations.

San Diego Plastic Surgeon
4.5 out of 5 stars 7 reviews

Ptosis 4 months after Dysport injections

+1

Even when Dysport injections are performed properly, there is a chance that ptosis (drooping of the eyelids) can take place.  However, it is not as likely this issue will occur four months after the injections.  Side effects from Dysport injections can include the following:

1) Bruising
2) Headaches
3) Eyelid ptosis
4) An expressionless appearance - (if too much is injected, or the injections are not performed properly)
5) Minor swelling

Duration and onset of side effects can vary from patient to patient, but generally will subside over a few weeks to months.  There are special alpha agonist eye drops that can be taken to temporarily open the eye during your recovery, but these are more effective when the issue occurs closer to the time of the injections.  I wouldn't advise following through with a surgical procedure to correct the ptosis just yet.  I would recommend a second opinion from an opthamologist to help determine the cause of your issue.  He or she may be able to recommend options other than surgery to correct your problem.  I hope this helps, and best of luck!

Web reference: http://www.carolinafacialplasticsurgery.com/non-surgical-procedure/botox-dysport-and-xeomin/

Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 19 reviews

If the droop developed after dysport, do not allow this surgeon to operate!

+1

Ptosis follow cosmetic botulinum toxin can last a long time.  I have had the opportunity to study 7 patients who had long term ptosis after cosmetic botulinum toxin treatment.  In one case it took the ptosis 13 months to fully resolve.  It would have been a mistake to operate early in each of these cases.  A second opinion with a neuro-ophthalmologist or oculoplastic surgeon is certainly worth your while.

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.